Humpath.com - Human pathology

Home > D. General pathology > Therapy, Toxics and drugs > minocycline

minocycline

Wednesday 15 June 2005

minocycline-induced anomalies

Pathology

- drug-induced hepatitis (minocycline-induced hepatitis)

- minocycline-induced pneumonitis
- drug-induced immune thrombocytopenic purpura (DITP) (12848117)
- autoimmune features

  • minocycline-induced lupus
  • serum anti-nuclear antibodies
  • elevated immunoglobulin G
  • perinuclear antineutrophilic cytoplasmic antibody (pANCA )

- lupus-like syndromes
- serum sickness
- infectious mononucleosis-like syndrome
- vasculitis

  • necrotizing vasculitis of medium-sized arteries
    • perinuclear antineutrophilic cytoplasmic antibody-positive cutaneous polyarteritis nodosa

- Sweet syndrome
- hyperpigmentation

See also

- drug-induced hepatitis with autoimmune features
- immune-mediated drug-induced liver disease
- drug-induced immune-mediated hepatic injury

References

- Goldstein NS, Bayati N, Silverman AL, Gordon SC. Minocycline as a cause of drug-induced autoimmune hepatitis. Report of four cases and comparison with autoimmune hepatitis. Am J Clin Pathol. 2000 Oct;114(4):591-8. PMID: 11026106

- Eichenfield AH. Minocycline and autoimmunity. Curr Opin Pediatr. 1999 Oct;11(5):447-56. PMID: 10555598

- Elkayam O, Yaron M, Caspi D. Minocycline-induced autoimmune syndromes: an overview. Semin Arthritis Rheum. 1999 Jun;28(6):392-7. PMID: 10406406